Pennsylvania, 2010Damaging Winds in Pennsylvania, July 21, 2010
July 21, 2010 · NWS CTP · 11 events in 7 counties and zones
A strong cold front triggered severe thunderstorms across north-central Pennsylvania from the mid-afternoon into the evening hours. The severe storms produced several reports of thunderstorm wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $70,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front triggered severe thunderstorms across north-central Pennsylvania from the mid-afternoon into the evening hours. The severe storms produced several reports of thunderstorm wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 21, 2:01 PM EST, 24 minutes earlier.
Area forecast discussion, Jul 21, 2:01 PM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
301 PM EDT WED JUL 21 2010
.SYNOPSIS...
A FRONT WILL MOVE NORTH OF THE REGION DURING THE DAY BEFORE
PUSHING BACK TO THE SOUTH EARLY TONIGHT. THIS SHOULD ALLOW FOR A
DRY DAY ON THURSDAY. THAT SAME BOUNDARY WILL RETURN NORTH ON
THURSDAY NIGHT...LEADING TO VERY WARM TEMPERATURES FOR FRIDAY AND
SATURDAY. A COLD FRONT WILL THEN MOVE THROUGH LATER IN THE
WEEKEND.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
THE VERY WARM 8-10C AIR AT 700 HPA APPEARS TO CONTINUE TO KEEP
SOUTHERN AREAS CAPPED AND THUS MOSTLY SUNNY AND THUNDER FREE.
FARTHER NORTH AND IN THE NORTHWEST...LESS STABLE AIR HAS ALLOWED
STORMS TO FORM AND EVOLVE. MOST GET FAIRLY BIG AND A FEW HAVE
PERSISTED AND DEVELOPED SOME ROTATION. NO BIG STORMS OR REPORTS OF
PROBLEMS.
THE NORTHERN TWO THIRDS OF THE AREA ARE UNDER A SEVERE
THUNDERSTORM WATCH. SO FAR BEEN SPOTTY BUT IT IS ONLY MID-
AFTERNOON. WILL HAVE TO WATCH AND MONITOR STORMS AND SEE HOW IT
EVOLVES AS THE FRONT IS STILL TO OUR WEST.
CONVECTION SHOULD DIMINISH AND SLIGHTLY DRIER AIR MOVES INTO
TONIGHT. TEMPS SHOULD FALL INTO THE MID 60S IN THE NW AND MID 70S
IN THE SOUTHEAST BEFORE 10 PM.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH FRIDAY NIGHT/...
ANY RESIDUAL CONVECTION SHOULD END BEFORE OR JUST 1-2 HOURS INTO
THIS PERIOD.
CLEARING SKIES AND COOLER OVERNIGHT.
HIGH PRESSURE AT THE SURFACE...A PASSING RIDGE...AND ABOVE NORMAL
850 AND 700 HPA TEMPS FOR THURSDAY SHOULD KEEP THE CONVECTION
DOWN. 850 HPA TEMPS CLIMB TO OVER 18C ALONG MD BORDER. HOT
AFTERNOON. WARM AIR AT 700 HPA MOVES IN OVER NIGHT THURSDAY INTO FRIDAY.
850 HPA TEMPS PEAK NEAR 20C SOME MODELS SHOW 22C OVER SOUTHERN AND
SE AREAS. FRIDAY SHOULD BE A HOT DAY.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
GLOBAL MODELS SHOW A SHORTWAVE TROUGH MOVING EWD ACROSS THE
NRN ROCKIES INTO THE UPR MS VLY ON DY4...CONTINUING EWD THROUGH
THE GREAT LKS AND INTO THE NORTHEAST BY DY6. MEANWHILE THE
SUBTROPICAL RIDGE WILL REMAIN ANCHORED OVER THE SOUTHEAST STATES.
SLIGHTLY LOWER HEIGHTS ARE PROJECTED IN MEAN OVER THE NORTHEAST BY
EARLY NEXT WEEK...WITH PERHAPS MORE PRONOUNCED TROUGHING AND
ASSOCIATED COOLER TEMPERATURES TOWARD THE END OF THE MONTH...AS
THE SUBTROPICAL RIDGE SLOWLY RETROGRADES WWD INTO THE LWR MS VLY
AND SOUTH-CENTRAL PLAINS.
NUMEROUS SHOWERS AND THUNDERSTORMS WILL LIKELY ACCOMPANY A COLD
FRONT PUSHING SEWD ACROSS THE GRT LKS INTO THE MID-ATLC SAT/SUN.
FRIDAY AND SATURDAY STILL LOOK LIKE THE WARMEST DAYS WITH HEAT
INDEX/APPARENT TEMPERATURES POSSIBLY EXCEEDING 100F OVER THE LOWER
SUSQ VALLEY. HAVE ADDED MENTION TO THE HWO TO ACCOUNT FOR THIS
POTENTIAL HEAT-RELATED HAZARD. THE MODELS REMAIN AT ODDS WITH THE
EVOLUTION OF THE WEEKEND FRONTAL SYSTEM INTO NEXT WEEK.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PUSH EASTWARD
ACROSS THE NORTHERN HALF OF THE STATE THIS MORNING. AFTER THE
SHOWERS CLEAR THE REGION...THE LOW CLOUD DECKS AND THE MVFR FOG WILL
LIFT...ALLOWING FOR CONDITIONS TO BECOME PREDOMINANTLY VFR.
AT AROUND 15Z...ANOTHER BATCH OF SHOWERS AND THUNDERSTORMS WILL
BEGIN DEVELOP...AS A WARM FRONT REMAINS JUST TO THE NORTH OF THE
STATE. THIS PATTERN WILL GIVE THUNDERSTORMS THE POTENTIAL TO
BECOME SEVERE AS THEY MOVE EASTWARD ACROSS THE STATE.
NONETHELESS...MOST AIRFIELDS SHOULD BE UNDER MAINLY VFR CONDITIONS
THROUGHOUT THE DAY...WITH SOME LOCALIZED MVFR AND IFR IN
SHRA/TSRA.
THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CLEAR THE REGION
SOON AFTER SUNSET...ALLOWING FOR THE RETURN OF LOW CEILINGS AND
MVFR FOG ACROSS PARTS OF THE REGION AFTER 06Z.
OUTLOOK...
THU...MAINLY VFR.
THU NIGHT-SUN...MAINLY VFR...WITH MVFR POSS IN SCTD SHRA/TSRA.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...DANGELO
NEAR TERM...GRUMM
SHORT TERM...GRUMM
LONG TERM...STEINBUGL
AVIATION...MARTIN/KOZAR
Hazardous weather outlook, Jul 21, 12:35 PM EST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
135 PM EDT WED JUL 21 2010
PAZ024>028-033>036-056-063>065-221745-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
FRANKLIN-PERRY-CUMBERLAND-ADAMS-YORK-
135 PM EDT WED JUL 21 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON. THE PREDOMINATE HAZARD WILL BE DAMAGING WINDS...WITH
LARGE HAIL AND OR EVEN AN ISOLATED BRIEF TORNADO A SECONDARY
THREAT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY.
APPARENT TEMPERATURES IN EXCESS OF 95 TO 100 DEGREES ARE POSSIBLE
ON FRIDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
PAZ004>006-010>012-037-041-042-221745-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA-
NORTHERN LYCOMING-SULLIVAN-
135 PM EDT WED JUL 21 2010
...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY AND
SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.
PAZ017>019-045-046-049>053-057>059-066-221745-
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
DAUPHIN-SCHUYLKILL-LEBANON-LANCASTER-
135 PM EDT WED JUL 21 2010
...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY.
APPARENT TEMPERATURES IN EXCESS OF 95 TO 100 DEGREES ARE POSSIBLE
ON FRIDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.
MS
In the hours before
Special weather statement, Jul 21, 12:51 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
151 PM EDT WED JUL 21 2010
PAZ004-211830-
WARREN PA-
151 PM EDT WED JUL 21 2010
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WARREN COUNTY...
AT 150 PM EDT...A STRONG THUNDERSTORM WAS 20 MILES NORTH OF OIL
CITY...MOVING EAST AT 30 MPH.
WIND GUSTS TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR GRAND VALLEY AROUND 200 PM...GARLAND AROUND
210 PM...TIDIOUTE AROUND 215 PM AND CHAPMAN STATE PARK AROUND 230 PM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
STATE ROAD 59.
LAT...LON 4188 7908 4164 7905 4163 7962 4182 7963
FORECASTER: RHG
Special weather statement, Jul 21, 12:56 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
156 PM EDT WED JUL 21 2010
PAZ012-045-211830-
NORTHERN CLINTON PA-SOUTHERN CLINTON PA-
156 PM EDT WED JUL 21 2010
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLINTON COUNTY...
AT 155 PM EDT...A STRONG THUNDERSTORM WAS NEAR KEATING...MOVING
SOUTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
DOPPLER RADAR HAS INDICATED SOME ROTATION WITH THIS STORM. THIS
STORM WILL BE NEAR HYNER AROUND 215 PM AND GLEN UNION AROUND 225 PM.
THIS WILL IMPACT STATE ROAD 120.
LAT...LON 4126 7741 4105 7753 4124 7791 4126 7791
4125 7793 4129 7801 4136 7793
FORECASTER: STEINBUGLSpecial weather statement, Jul 21, 12:57 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
157 PM EDT WED JUL 21 2010
PAZ005-006-211830-
MCKEAN PA-POTTER PA-
157 PM EDT WED JUL 21 2010
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MCKEAN AND NORTHWESTERN
POTTER COUNTIES...
AT 155 PM EDT...A STRONG THUNDERSTORM WAS NEAR BRADFORD...MOVING EAST
AT 35 MPH.
WIND GUSTS TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR CYCLONE AROUND 205 PM...REW AROUND 210 PM...
SMETHPORT AROUND 215 PM...CORYVILLE AROUND 220 PM...PORT ALLEGANY
AROUND 225 PM AND SHINGLEHOUSE AROUND 230 PM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...
STATE ROAD 46...STATE ROAD 59...STATE ROAD 446.
LAT...LON 4197 7793 4173 7796 4182 7886 4200 7883
FORECASTER: RHG
Special weather statement, Jul 21, 1:32 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
232 PM EDT WED JUL 21 2010
PAZ005-010-211900-
ELK PA-MCKEAN PA-
232 PM EDT WED JUL 21 2010
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ELK AND SOUTHERN
MCKEAN COUNTIES...
AT 227 PM EDT...A STRONG THUNDERSTORM WAS NEAR KANE...MOVING EAST AT
30 MPH.
WIND GUSTS TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR WILCOX AROUND 245 PM...MOUNT JEWETT AROUND
250 PM AND KINZUA BRIDGE STATE PARK AROUND 255 PM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...
STATE ROAD 66.
LAT...LON 4177 7839 4162 7837 4162 7842 4154 7843
4154 7895 4172 7896
FORECASTER: RHGSpecial weather statement, Jul 21, 1:39 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
239 PM EDT WED JUL 21 2010
PAZ005-006-037-211915-
MCKEAN PA-POTTER PA-TIOGA PA-
239 PM EDT WED JUL 21 2010
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL POTTER...EAST CENTRAL
MCKEAN AND WEST CENTRAL TIOGA COUNTIES...
AT 236 PM EDT...A STRONG THUNDERSTORM WAS 20 MILES SOUTHEAST OF
BRADFORD...MOVING EAST AT 35 MPH.
WIND GUSTS TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR ROULETTE AROUND 245 PM...COUDERSPORT AROUND
255 PM...LYMAN RUN STATE PARK AROUND 305 PM AND GALETON AROUND 315
PM.
THIS WILL IMPACT ROUTE 6.
LAT...LON 4180 7755 4158 7761 4171 7840 4189 7836
FORECASTER: RHG
Special weather statement, Jul 21, 1:52 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
252 PM EDT WED JUL 21 2010
PAZ004>006-010>012-211915-
CAMERON PA-ELK PA-MCKEAN PA-NORTHERN CLINTON PA-POTTER PA-WARREN PA-
252 PM EDT WED JUL 21 2010
...A STRONG THUNDERSTORM WILL AFFECT CAMERON...NORTHERN ELK...
NORTHWESTERN CLINTON...SOUTHEASTERN WARREN...SOUTHWESTERN MCKEAN AND
SOUTHWESTERN POTTER COUNTIES...
AT 250 PM EDT...A STRONG THUNDERSTORM WAS 14 MILES SOUTHWEST OF
KANE...MOVING EAST AT 40 MPH.
WIND GUSTS TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR JAMES CITY AROUND 305 PM...WILCOX AROUND 310
PM AND JOHNSONBURG AROUND 315 PM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...STATE ROAD
66...STATE ROAD 120...STATE ROAD 255.
LAT...LON 4158 7791 4126 7802 4145 7897 4162 7896
4162 7898 4163 7913 4167 7912
FORECASTER: RHGThunderstorm Wind, Cameron
- When
- July 21, 2:25 PM EST
- Where
- Cameron County, 2.07 mi S of Truman
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 41.450, -78.370
Thunderstorm winds estimated near 60 mph knocked down trees in Truman.
Thunderstorm Wind, Elk
- When
- July 21, 2:30 PM EST
- Where
- Elk County, 2.18 mi ENE of Daguscahonda
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 41.430, -78.630
Thunderstorm winds estimated near 60 mph knocked down trees near Ridgway.
Thunderstorm Wind, Cameron
- When
- July 21, 2:30 PM EST
- Where
- Cameron County, 0.86 mi NE of Emporium
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 41.510, -78.240
Thunderstorm winds estimated near 60 mph knocked down trees in Emporium.
Thunderstorm Wind, Clinton
- When
- July 21, 3:14 PM EST
- Where
- Clinton County, 0.86 mi SW of Renovo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 41.320, -77.780
Thunderstorm winds estimated near 60 mph knocked down trees along Ridge Road and Gratzmar Avenue in Renovo.
Thunderstorm Wind, Clearfield
- When
- July 21, 3:40 PM EST
- Where
- Clearfield County, 1.25 mi ESE of Gillingham
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 41.110, -78.300
Thunderstorm winds estimated near 60 mph knocked down trees along Gillingham Road in Girard Township.
Funnel Cloud, Clearfield
- When
- July 21, 5:55 PM EST
- Where
- Clearfield County, 2.61 mi E of Allport
- Reported by
- Law Enforcement
- Coordinates
- 40.970, -78.150
The Clearfield County 911 Center reported a funnel cloud sighted between Winburne and Lanse.
Thunderstorm Wind, Centre
- When
- July 21, 6:30 PM EST
- Where
- Centre County, 0.19 mi E of Centre Hall Arpt
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.820, -77.646
NWS meteorologists surveyed significant thunderstorm wind damage in the Centre Hall area. Thunderstorm winds estimated between 60 and 70 mph knocked down numerous trees and wires near the junction of Route 144 and Sinking Creek Road. Several utility poles were knocked down along Route 45 west of Old Fort. Sporadic tree damage was found in an area approximately two miles wide by four miles long, starting a few miles southwest of Centre Hall on Brush Valley Road. Minor roof damage to two structures was also observed. The downed utility poles and wires closed State Route 45 in both directions between Route 144 near Centre Hall and U.S. 322 at Oak Hall. The downed wires also resulted in over 500 power outages.
Thunderstorm Wind, Perry
- When
- July 21, 7:40 PM EST
- Where
- Perry County, 1.26 mi ENE of Wila
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.490, -77.150
Thunderstorm winds estimated near 60 mph knocked down trees and wires in Juniata and Oliver Townships near Newport.
Thunderstorm Wind, Schuylkill
- When
- July 21, 8:22 PM EST
- Where
- Schuylkill County, 1.26 mi ESE of Hecla
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 40.690, -75.980
Thunderstorm winds estimated near 60 mph knocked down trees near New Ringgold.
Thunderstorm Wind, Schuylkill
- When
- July 21, 8:25 PM EST
- Where
- Schuylkill County, 0.88 mi NE of New Ringgold
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.688, -75.987
Thunderstorm winds estimated near 60 mph knocked down trees along Summer Valley Road (State Route 865).
Thunderstorm Wind, Schuylkill
- When
- July 21, 8:26 PM EST
- Where
- Schuylkill County, 0.52 mi E of West Cressona
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.630, -76.170
Thunderstorm winds estimated near 60 mph knocked down trees in Schuylkill Haven.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Wyoming, July 21, 20101 death · 17 injured · 1 event
- Flash Flood in Ohio, July 21, 20101 death · 4 injured · $300,000 · 1 event
- Heat in Alabama, July 21 to 26, 201020 injured · 11 events
- Rip Current in Michigan, July 21, 20101 death · 1 event
- Flash Flood and Hail in Vermont, July 21, 2010$1.8 million · 2 in hail · 48 events
- Tornado and Flash Flooding in Iowa, July 21 to 22, 2010$2.0 million · EF1 · 11 events
- Damaging Winds and Lightning Strike in North Carolina, July 21, 2010$6.0 million · 50 kt wind · 4 events
- Flash Flooding and Hail in Iowa, July 21 to 22, 20104 injured · $685,000 · 1 in hail · 14 events
- Tornado and Flood in Connecticut, July 21, 2010$691,000 · EF1 · 12 events
- Hail and Damaging Winds in New York, July 21, 2010$680,000 · 1.75 in hail · 18 events
- Tornadoes and Hail in Maine, July 21, 20101 injured · $70,000 · EF1 · 32 events
- Hail and Damaging Winds in New York, July 21, 2010$61,000 · 2 in hail · 60 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238006, 238007, 238008, 238017, 238018, 237997, 238015, 238016, 237998, 238002, 238004.